| Catalog Number |
FG540000 |
| Medical Device Problem Code |
Display or Visual Feedback Problem (1184)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 system which encountered a map shift without any errors, no patient movement and no patient cardioversion.It was initially reported by the customer that premap was completed with the octaray catheter.Then then gave therapy with the varipulse catheter.When post therapy mapping was completed three of the four pulmonary veins were not isolated.Using tpi visitags projection the varipulse catheter appeared to have contact with the tissue.They had to finish isolating the veins with a qdot catheter.Caller stated there is a concern that the map was not accurate and that was the reason they did not achieve isolation of all four veins with the varipulse catheter.There was no patient movement and no errors on carto.On 27-dec-2026, additional information was received indicating there were no error was shown on the carto 3 system of a map shift.Only indication that maybe there was one was that the therapy was not effective in isolating 3 of the 4 pulmonary veins.The map shift is the best assumption the field service team could come up with when the issue was called in.Either the tissue proximity indication (tpi) was incorrect in reading tissue proximity or the map shifted.The varipulse was then used three more times and still did not achieve pulmonary vein isolation.It was reported the physician did not perform cardioversion on the patient before the map shift.The patient did not move, cough nor had their head raised, repositioned or pillow adjusted.The patient's arm was not moved without changing the patient's position on the mattress and the patient's breathing or ventilation did not change before the map shift.Based on this new information received indicating there was no patient movement and no cardioversion, the event was reassessed as an mdr reportable malfunction.
Additional Manufacturer Narrative
Device investigation details: the carto 3 system manufacturer investigated the issue based on the study digital data.It was found that the reported map shift was caused due to mapping with metal interference (high metal values) which were indicated by related error messages on the screen.According to carto 3 instructions for use, metal interference might affect location accuracy.Therefore, the issue is defined as user related.The history of customer complaints reported during the last year associated with carto 3 system #34222 was reviewed.No similar complaints were found.The manufacturing record evaluation was performed on carto 3 system #34222, and no internal actions related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).